Thunderstorm Wind, Harris
- When
- May 11, 11:33 AM CST
- Where
- Harris County, Houston Intl Arpt
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 29.983, -95.350
60 knot wind gust produced by microburst.
5 thunderstorm wind, 2 tornado, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at May 11, 10:10 AM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1110 AM CDT TUE MAY 11 2004 .UPDATE... SPC HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR SOUTHERN PORTIONS OF SOUTHEAST TEXAS (GENERALLY SOUTH OF I-10) UNTIL 2100Z. MONITORING BOW ECHO WHICH IS MOVING EAST AT 40 KNOTS THROUGH CRP CWA. THESE STORMS COULD AFFECT PORTIONS OF OUR AREA BETWEEN 18Z AND 21Z THIS AFTERNOON...WITH DAMAGING WINDS BEING THE PRIMARY THREAT. ALSO...THERE IS A THREAT OF ISOLATED TORNADOES IN ANY STORMS THAT FORM AHEAD OF THIS BAND. WILL UPDATE ZFP FOR WATCH. && .DISCUSSION... ANOTHER RAINY DAY SETTING UP FOR SE TX. WATER VAPOR IMAGERY SHOWS ONE SHORTWAVE OVER THE UPPER TX COAST HELPING TO FLARE UP THE STORMS OVER OUR SW ZONES...WITH ANOTHER ONE TO THE WEST ASSOCIATED WITH REMNANTS OF LAST NIGHTS MCS. THE STORMS OVER OUR SW ZONES HAVE BEEN PRODUCING 1-2 INCH PER HOUR RAINFALL RATES THIS MORNING. 12Z LCH/CRP SOUNDINGS INDICATE NO CAPPING...PWS AROUND 1.5 INCHES AND CONVECTIVE TEMPS IN THE UPPER 70S. GPSMET ANALYSIS SHOWS HIGHEST PWS OVER SRN HALF OF SE TX WITH VALUES AROUND 1.7 INCHES ALONG THE COAST. IN LATEST QPFERD...HPC HAS PLACED ALL OF SE TX IN ISOLATED EXCESSIVE RAINFALL. SHORTWAVE TO OUR WEST SHOULD MOVE ACROSS THE AREA THIS AFTN ENHANCING LIFT WITH RESIDUAL SURFACE OUTFLOWS HELPING TO FOCUS TSRA DEVELOPMENT. WILL UP POPS TO 70 PERCENT AND MENTION LOCALLY HEAVY RAINFALL IN ZONES. WILL BE CLOSELY WATCHING COLORADO...JACKSON...MATAGORDA...AND WHARTON COUNTIES FOR THE POSSIBILITY OF FLOODING PROBLEMS. && .HGX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH ALONG/SOUTH OF I-10 UNTIL 2100Z. && .PRELIMINARY POINT TEMPS/POPS... COLLEGE STATION (CLL) 81 69 85 69 85 / 70 40 40 20 40 HOUSTON (IAH) 81 70 85 70 85 / 70 40 40 20 40 GALVESTON(GLS) 79 73 81 73 81 / 70 40 40 20 40 && 35/42
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1015 AM CDT TUE MAY 11 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-121200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 1015 AM CDT TUE MAY 11 2004 ...LOCALLY HEAVY RAINFALL POSSIBLE ACROSS SOUTHEAST TEXAS TODAY... ...THREAT FOR FUNNEL CLOUDS OR ISOLATED TORNADOES MAINLY SOUTH OF INTERSTATE 10... .DAY ONE...TODAY AND TONIGHT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS SOUTHEAST TEXAS AS A WEATHER DISTURBANCE MOVES ACROSS THE AREA. DUE TO THE SLOW MOVEMENT OF THE STORMS...HEAVY RAINFALL WILL OCCUR IN SOME AREAS. RAINFALL AMOUNTS WILL AVERAGE 1/2 TO 1 INCH. ISOLATED RAINFALL TOTALS OF 3 TO 4 INCHES ARE POSSIBLE. SOME LOCATIONS IN SOUTHEAST TEXAS HAVE RECEIVED 3 TO 7 INCHES OF RAIN IN THE LAST COUPLE OF DAYS. RESIDENTS OF COLORADO...JACKSON... MATAGORDA AND WHARTON COUNTIES WILL HAVE TO ESPECIALLY MONITOR THE STORMS TODAY. THESE ADDITIONAL RAINS COULD CAUSE SOME MINOR FLOODING OF STREETS AND LOW-LYING AREAS. MOTORISTS SHOULD USE CAUTION WHILE TRAVELING TODAY. IN ADDITION...THERE IS A THREAT FOR FUNNEL CLOUDS OR ISOLATED TORNADOES TODAY...MAINLY SOUTH OF INTERSTATE 10. THIS IS COMMON IN A TROPICAL AIRMASS...AND SOMETIMES THE FUNNEL CLOUDS CAN TOUCH GROUND WITH LITTLE OR NO ADVANCE WARNING. THE THUNDERSTORM ACTIVITY SHOULD DIMINISH SHORTLY AFTER SUNSET TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE PERIOD AS UPPER LEVEL DISTURBANCES TRAVERSE THE REGION FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1110 AM CDT TUE MAY 11 2004 GMZ330-335-TXZ210>213-226-227-235>238-112100- AUSTIN-BRAZORIA-COLORADO-FORT BEND-GALVESTON-GALVESTON BAY-HARRIS- JACKSON-MATAGORDA-MATAGORDA BAY-WALLER-WHARTON- 1110 AM CDT TUE MAY 11 2004 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 4 PM... THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR PORTIONS OF SOUTHEAST TEXAS UNTIL 4 PM. THIS WATCH INCLUDES THE HOUSTON/GALVESTON METRO AREA. NUMEROUS SHOWERS AND THUNDERSTORMS WILL OCCUR TODAY AS A STRONG UPPER LEVEL DISTURBANCE APPROACHES FROM THE WEST. A BAND OF STRONGER THUNDERSTORMS SOUTH OF SAN ANTONIO MAY AFFECT PORTIONS OF THE WATCH AREA BETWEEN 1 AND 4 PM. DAMAGING WINDS WILL BE POSSIBLE WITH THESE STORMS. IN ADDITION...ANY STORMS THAT DEVELOP AHEAD OF THIS BAND WILL HAVE THE POTENTIAL TO PRODUCE FUNNEL CLOUDS OR ISOLATED TORNADOES. PERSONS SHOULD KEEP ABREAST OF WEATHER CONDITIONS TODAY AND BE PREPARED TO TAKE SHELTER IF A WARNING IS ISSUED. STAY TUNED TO YOUR LOCAL RADIO OR TELEVISION STATION...NOAA WEATHER RADIO...OR VISIT OUR WEB SITE AT WWW.SRH.NOAA.GOV/HGX FOR MORE INFORMATION.
The Houston radar (KHGX), 63 km away, was scanning. The volume nearest the first event began at 17:34 UTC.
5 thunderstorm wind, 2 tornado, 1 funnel cloud. Local standard time, as filed.
60 knot wind gust produced by microburst.
Large tree limbs down.
Funnel cloud sighted at FM 129 and Keenan Cutoff.
Tree down at Hwy 75 just north of Hwy 21.
F0 tornado damaged a rural fence.
Trees down in Edna.
Trees downed in Spring.
F1 tornado on the south side of Conroe caused significant roof, window and wall damage to around eight residential homes in the Rivershire Subdivision and a few local businesses, including a car dealership that had signs and light poles blown down onto parked vehicles. A nearby church and motel also had roof damage (ceramic tile from the motel impaled into dealership's walls). Trees were also snapped or uprooted in the area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5403455, 5403454, 5403456, 5403458, 5403459, 5403457, 5403460, 5403461.